MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION/J-PLASMA; BOVIE J-PLASMA HANDPIECE

APYX MEDICAL CORPORATION RENUVION/J-PLASMA; BOVIE J-PLASMA HANDPIECE
Model Number BVX-270B
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A photograph of the blade that was removed from the patient was provided for investigation and revealed that the bottom edge of the blade had an uneven and jagged appearance.This would indicate the blade had been bent or manipulated in such a manner that resulted in a complete break.The break did not occur at the weld.A break at the weld would appear as a straight even line at the bottom edge of the blade and indicate a manufacturing issue as that would be the most likely spot for a break if it was manufacturing related.As the blade broke elsewhere, it is most likely due to excessive force against the blade (mishandling).
 
Event or Problem Description
In (b)(6), it was reported during the procedure a part of the stainless steel blade snapped off close to the insertion site and went unnoticed by the user.The patient returned to the clinic "a couple days later" with complaints of discomfort to a specific area of the left thigh which visually demonstrated a "point" (raised lump).The piece of blade just under the skin and was removed via a small incision without reported complication.There was no infection and no further issues.

Brand Name
RENUVION/J-PLASMA
Common Device Name
BOVIE J-PLASMA HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key10946013
Report Number3007593903-2020-00027
Device Sequence Number14294959
Product Code GEI
UDI-Device Identifier00607151009458
UDI-Public00607151009458
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberBVX-270B
Device Catalogue NumberBVX-270B
Device Lot Number1219F
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2020
Initial Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR